Hail, Humphreys
- When
- March 30, 2:40 AM CST
- Where
- Humphreys County, 0.58 mi W of Brooklyn
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.170, -90.490
Showers and thunderstorms developed as a boundary slowly moved through the region. Some of these storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed as a boundary slowly moved through the region. Some of these storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 29, 8:38 PM CST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 938 PM CDT SUN MAR 29 2015 .DISCUSSION...ALL QUIET ACROSS THE AREA SO FAR THIS EVENING THANKS LARGELY TO A SOLID CAP...WHICH WAS EVIDENT ON MOST REGIONAL 00Z RAOBS. SHOWER ACTIVITY IS JUST RECENTLY BEGINNING TO INCREASE OVER NE ARKANSAS/MO BOOTHEEL/PURCHASE REGION IN ADVANCE OF AN APPROACHING COLD FRONT AND SHORTWAVE. WE ARE STILL EXPECTING CONVECTIVE ACTIVITY TO INCREASE OVER THE NEXT FEW HOURS AND BEGIN TO REACH THE NORTHERN BORDER OF THE CWA AROUND OR SHORTLY AFTER MIDNIGHT. THOUGH STORMS ARE EXPECTED TO REMAIN ELEVATED...ORIGINATING ABOVE THE FRONTAL SLOPE...MID LEVEL LAPS RATES IN THE 6.5-7.5 C/KM RANGE SUGGEST THE POTENTIAL FOR HAIL WITH ANY STORMS THAT DEVELOP. WE WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL IN THE HWO/GRAPHIC PRODUCTS...BUT WILL FOCUS THE LIMITED AREA CLOSER TO THE HWY 82 CORRIDOR AS INTENSITY IS EXPECTED TO DECREASE WITH SOUTHWARD EXTENT DUE TO AN OVERALL DECREASE IN INSTABILITY. UPDATED FORECAST PRODUCTS HAVE BEEN SENT. /DL/ && .AVIATION...NOT MUCH CHANGE IN FORECAST THINKING SINCE THIS AFTERNOON. EXPECT MVFR CIGS AND TSRA WITH A COLD FRONT MOVING INTO NORTHERN PORTIONS OF THE AREA BETWEEN 06-10Z. LESSENING CONVECTIVE POTENTIAL IS EXPECTED WITH THE FRONT AS IT APPROACHES THE HKS/JAN- MEI CORRIDOR AROUND 12Z. FARTHER SOUTH...INCREASE LOW LEVEL WARM ADVECTION MAY RESULT IN LIFR CATEGORY FOG/STRATUS...BUT EXPECT CIGS/VSBYS TO IMPROVE DRAMATICALLY DURING MID/LATE MONDAY MORNING. VFR CONDITIONS ARE EXPECTED OVER THE ENTIRE AREA MONDAY AFTERNOON/EVENING. /EC/ && .PREV DISCUSSION... /ISSUED AT 422 PM CDT SUN MAR 29 2015/ AS THE FRONT SAGS SOUTH HEADING INTO MONDAY MORNING...THERE COULD BE SOME SHOWERS LINGERING WITH IT BUT THE MORE ROBUST CONVECTION SHOULD HAVE DIMINISHED THE FURTHER SOUTH YOU GET. THE FRONT WILL STALL ACROSS THE CENTRAL PORTIONS OF THE CWA AND LIKELY WOULD BE A FOCUS FOR ANY ADDITIONAL SHOWER OR STORM DEVELOPMENT ON MONDAY GIVEN DAYTIME HEATING INTO THE 70S ONCE AGAIN. HEIGHTS WILL SLOWLY RISE OVER THE REGION MONDAY NIGHT AND A SFC HIGH WILL BUILD OVER THE GULF OF MEXICO. THIS WILL LEAVE MUCH OF THE AREA DRY MONDAY NIGHT. THE STALLED FRONT WILL RETURN NORTH AS A WARM FRONT...YET AGAIN BRINGING WARMER...MOISTER AIR INTO THE REGION. ANOTHER CHANCE FOR SHOWERS AND STORMS WILL AFFECT THE REGION ON TUESDAY AS INSTABILITY...DAYTIME HEATING INTERACT WITH A LINGERING BOUNDARY. SHEAR WILL BE DECENT AS WILL VERTICAL TOTALS TO SUPPORT POTENTIAL FOR A FEW SEVERE STORMS. THUS WE HAVE CONTINUED THE LIMITED RISK FOR HAIL AND WIND ON TUESDAY BUT SHIFTED THE THREAT AREA FURTHER EAST TO ENCOMPASS ALL LOCATIONS NORTH OF I-20. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH AROUND FRIDAY AS SUFFICIENT MOISTURE...INSTABILITY AND HEATING WILL COMBINE TO BRING AT LEAST SOME CHANCE FOR RAIN. HIGHER HEIGHTS MOVING INTO THE REGION EARLY FRIDAY SHOULD BRING AN END TO THESE CHANCES FOR MUCH OF THE ARKLAMISS. HOWEVER...A STALLED FRONT WILL BE JUST TO OUR NORTH. AS A SFC LOW DEVELOPS ACROSS OKLAHOMA AND TRACKS TO THE EAST...IT WILL EVENTUALLY BRING THIS FRONT DOWN INTO OUR REGION LATER FRIDAY INTO SATURDAY. THIS WILL BRING ANOTHER CHANCE FOR RAIN DURING THE EARLY PORTIONS OF EASTER WEEKEND. THERE REMAINS SOME TIMING DIFFERENCES IN THE MODELS WITH THIS SYSTEM. EARLY INDICATIONS AT THIS POINT SHOW THAT EASTER ITSELF SHOULD BE MOSTLY DRY FOR MOST OF THE AREA AS A SFC HIGH WILL BE MOVING INTO THE REGION. THERE COULD BE SOME LIGHT RAIN MOVING IN FOR THE SOUTHWEST LOCALES LATER IN THE DAY. /28/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC/28/BB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 940 PM CDT SUN MAR 29 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>042-310245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 940 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...LATE TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO NORTHERN PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT...PRIMARILY AFFECTING LOCATIONS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER MAINLY NORTH OF THE INTERSTATE TWENTY CORRIDOR ON TUESDAY AS A DISTURBANCE MOVES ACROSS THE MIDSOUTH AND INTERACTS WITH INSTABILITY AND WIND SHEAR ACROSS OUR REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND TUESDAY. LAZ015-016-023>026-MSZ043>066-072>074-310245- RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 940 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER MAINLY NORTH OF THE INTERSTATE TWENTY CORRIDOR ON TUESDAY AS A DISTURBANCE MOVES ACROSS THE MIDSOUTH AND INTERACTS WITH INSTABILITY AND WIND SHEAR ACROSS OUR REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The Jackson/Brandon,MS radar (KDGX), 110 km away, was scanning. The volume nearest the first event began at 08:39 UTC.
9 hail, 2 thunderstorm wind. Local standard time, as filed.
A swath of hail moved through Bolivar County due to a supercell thunderstorm. The storm produced golfball sized hail near Benoit and continued producing half dollar size to golfball size hail through the county. Hail up to baseball size caused significant damage to a vehicle near Napanee along the Washington/Bolivar county line. Other vehicles received dents and broken windows.
A swath of hail moved through Washington County. Some of this hail was as large as golf balls, which tore paint and a screen off of a window of a home in Tribbett.
Power poles were down and a tree split and fell on a house near Tribbett.
A swath of hail continued from Washington county into Sunflower county. Hail to the size of quarters fell across southeastern portions of the county.
A swath of hail occurred across Humphreys county. Nickel size hail fell near Isola and up to quarter size hail fell on the west side of Belzoni.
A canopy over the gas pumps at the Double Quick in Isola partially collapsed.
Penny to quarter sized hail occurred along Highway 432.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558445, 558446, 564835, 565612, 558456, 564836, 558462, 565614, 558464, 558467, 558466.